Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 9, 2013, 8:59 PM CST for Childress County, Hall County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 9, 2013, 8:59 PM CST (02:59 UTC)
- Expired
- Feb 9, 2013, 9:30 PM CST
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 9:14 PM CST | HAIL 1 | 2 S Estelline, TX | A LOT OF PEA-SIZED HAIL WITH A FEW STONES TO THE SIZE OF QUARTERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS54 KLUB 100259
SVRLUB
TXC075-191-100330-
/O.NEW.KLUB.SV.W.0002.130210T0259Z-130210T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
859 PM CST SAT FEB 9 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 930 PM CST
* AT 854 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES WEST OF TELL...OR 19 MILES WEST OF
CHILDRESS...AND MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
ESTELLINE...TELL AND CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3475 10016 3447 10010 3431 10019 3431 10078
3444 10067 3453 10065
TIME...MOT...LOC 0258Z 263DEG 40KT 3443 10051
$$
MRC1 follow-up statement
208
WWUS54 KLUB 100319
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
919 PM CST SAT FEB 9 2013
TXC075-191-100330-
/O.CON.KLUB.SV.W.0002.000000T0000Z-130210T0330Z/
HALL TX-CHILDRESS TX-
919 PM CST SAT FEB 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS AND
SOUTHEASTERN HALL COUNTIES UNTIL 930 PM CST...
AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF TELL...OR 7 MILES WEST OF
CHILDRESS...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AND
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3475 10016 3447 10010 3431 10019 3432 10068
3463 10042
TIME...MOT...LOC 0319Z 252DEG 43KT 3447 10032
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 8:21 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 9, 8:21 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CST SAT FEB 9 2013 .UPDATE... WE HAVE ALLOWED THE WIND ADVISORY AND WARNING TO EXPIRE ON SCHEDULE AT 8 PM. WINDS...IN GENERAL...ARE COMING DOWN...THOUGH A FEW SPOTS IMMEDIATELY BEHIND THE ADVANCING PACIFIC FRONT MAY BRIEFLY TOUCH ADVISORY LEVELS. OTHER CONCERN WILL CONTINUE TO REVOLVE AROUND DEVELOPING CONVECTION THAT IS FORMING ACROSS THE NORTHEAST ZONES CURRENTLY. THIS CONVECTION IS OCCURRING IN A WEAKLY UNSTABLE AIRMASS...BUT IS SUPPORTED BY INCREASING LARGE SCALE ASCENT AND INCREASED LOW-LEVEL FORCING AS A PACIFIC FRONT IS IMPINGING ON THE IMPROVED LOW-LEVEL MOISTURE RESIDING ACROSS ROUGHLY THE EASTERN HALF OF THE CWA. COULD YET SEE A FEW STRONG/SEVERE STORMS...LIKELY FAVORING THE NORTHEAST ZONES. IT BECOMES MORE UNCERTAIN HOW FAR SOUTH THE CONVECTION CAN DEVELOP INTO THE ROLLING PLAINS AS LOW-LEVEL CONVERGENCE IS PROGGED TO WEAKEN WITH SOUTHERN EXTENT AND CIN INCREASE. REGARDLESS...CONVECTION WILL QUICKLY SHIFT EAST...AND LIKELY BE OUT OF THE CWA BY MIDNIGHT. && .PREV DISCUSSION... /ISSUED 540 PM CST SAT FEB 9 2013/ AVIATION... GUSTY STRONG WINDS WILL BE THE MAIN CONCERN AT BOTH TERMINALS THROUGH 1 OR 2Z...AFTER WHICH THE WINDS SHOULD DECREASE TO LESS THAN ABOUT 18 KTS SUSTAINED. SOME LIGHT BLOWING DUST IS EXPECTED AT KLBB THROUGH 1Z. ALSO...THERE IS A CHANCE OF TSRA IN THE VICINITY OF KCDS THROUGH ABOUT 4Z. A FRONT WILL MOVE EAST ACROSS THE AREA BEFORE MIDNIGHT BRINGING A WIND SHIFT FROM SW TO WEST BUT WITH NOT MUCH CHANGE IN WIND SPEED GIVEN THE TIME OF DAY. SUNDAY MORNING...THE WINDS WILL RAMP UP AGAIN AS STRONG W-NW WINDS ALOFT MIX DOWN. SOME LIGHT BLOWING DUST WILL BE POSSIBLE AT LUBBOCK AGAIN BY MIDDAY. THE WINDS WILL START TO DIMINISH SUNDAY AFTERNOON. PREV DISCUSSION... /ISSUED 304 PM CST SAT FEB 9 2013/ SHORT TERM... A BUSY AFTERNOON IS IN STORE FOR THE CWA... WITH BOTH HIGH WINDS IN THE WEST AND THE POSSIBILITY FOR STORMS IN THE EAST. AS EXPECTED... A POTENT TROUGH IS CURRENTLY ADVANCING ON WEST TEXAS... WITH A 500MB KT MAX OF OVER 100KT CURRENTLY SITUATED OVER EASTERN NEW MEXICO. HIGH CLOUDS HAVE CLEARED OVER MOST OF THE NW PORTION OF THE CWA AND NEW MEXICO...ALLOWING FOR DEEP MIXING AND VERY STRONG WINDS ACROSS MOST OF EASTERN NEW MEXICO. WINDS HAVE BEEN SLOW TO VEER IN WEST TEXAS THIS AFTERNOON...ALLOWING DEWPOINTS TO CLIMB INTO THE UPPER 30S AND NEAR 40 ACROSS MOST OF THE CAPROCK AS OF 18Z. HOWEVER... SURFACE OBS AND RADAR TRENDS ARE INDICATING THAT WINDS ARE FINALLY BEGINNING TO VEER SLIGHTLY IN THE WEST... WHICH HAS RESULTED IN RAPID DRYING AND INCREASING WIND SPEEDS JUST EAST OF THE TEXAS NEW MEXICO BORDER. GIVEN THESE TRENDS... HAVE OPTED TO UPGRADE PARMER...CASTRO AND BAILEY COUNTIES TO A HIGH WIND WARNING THROUGH 02Z. FIRE WEATHER CONCERNS ARE STILL MINIMAL... ESPECIALLY GIVEN THE HIGHER THAN ANTICIPATED DEWPOINTS ACROSS THE WEST AND MOIST FUEL CONDITIONS... HOWEVER ELEVATED FIRE WEATHER CONDITIONS AND SOME RED FLAG MINUTES WILL BE PRESENT NEAR THE TX/NM BORDER THROUGH THE EARLY EVENING WHERE THE AIR WILL BE DRIEST AND WINDS STRONGEST. FURTHER EAST... THE FORECAST STILL APPEARS TO BE LARGELY ON TRACK AS MOISTURE CONTINUES TO RETURN ACROSS THE EAST. RADAR AND SURFACES OBSERVATIONS INDICATE THE BEGINNINGS OF A DRYLINE FORMING JUST TO THE EAST OF THE TX/NM STATE LINE...AND APPEARS TO BE SLOWLY ADVANCING EAST. IN ADDITION... VISIBLE SATELLITE IMAGERY IS SHOWING AN INCREASE IN CUMULIFORM CLOUDS JUST TO THE DRY SIDE OF THIS DEVELOPING DRYLINE. DEWPOINTS AS OF 20Z HAVE REACHED THE UPPER 40S ACROSS THE SOUTHEAST...TO NEAR 40 IN THE NORTHERN ROLLING PLAINS...WHICH IS A BIT LOWER THAN YOU WOULD LIKE FOR STORM DEVELOPMENT. AS SUCH... INSTABILITY IS STILL VERY WEAK ACROSS THE AREA...WITH MAXIMUM VALUES OF NEAR 500 J/KG RESTRICTED TO THE SOUTHEAST. THERE STILL REMAINS SOME TIME FOR MOISTURE TO INCREASE...AND IT STILL SEEMS WITHIN REASON THAT DEWPOINTS WILL REACH THE UPPER 40S TO LOW 50S WITHIN THE NEXT FEW HOURS. LOCAL HIGH RESOLUTION MODELS...INCLUDING THE TTUWRF AND TO A LESSER EXTENT THE HRRR... SEEM TO BE SUGGESTING THAT INITIATION MAY HOLD OFF UNTIL 00Z... HOWEVER THE RUC IS STILL FIRING AROUND 22Z. GIVEN CURRENT TRENDS... IT SEEMS THAT THE LATER INITIATION SOLUTIONS SEEM MORE PLAUSIBLE. GIVEN THE VERY STRONGLY SHEARED WIND FIELDS... ANY STORMS THAT CAN MANAGE TO INITIATE EARLY WILL VERY LIKELY BE SUPERCELLULAR... AND COULD POSE A VERY ISOLATED TORNADO THREAT IF MOISTURE CAN CONTINUE TO RISE. HOWEVER...THIS THREAT APPEARS TO BE VERY MARGINAL AT THIS TIME... AND A MORE LIKELY THREAT WILL BE MARGINALLY SEVERE HAIL TO 1" AND DAMAGING WINDS TO 70 MPH. THE MOST LIKELY AREA FOR INITIATION STILL APPEARS TO BE NORTH OF LBB AND EASTWARD TOWARDS THE CHILDRESS AREA. LATER IN THE EVENING...A PACIFIC FRONT WILL SWEEP THROUGH THE AREA...AND LIKELY INITIATE MORE STORMS WITH A MORE LINEAR MODE. STORMS WILL LIKELY EXIT THE AREA TO THE EAST BY 06Z. FOR TOMORROW...BREEZY WESTERLY WINDS BETWEEN 20-30 MPH WILL PERSIST ACROSS THE AREA DURING THE AFTERNOON...WHICH WHEN COMBINED WITH LOW DEWPOINTS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS....ESPECIALLY ACROSS THE ROLLING PLAINS WHERE WARMER TEMPERATURES WILL RESULT IN LOWER RH VALUES... LONG TERM... BY SUNDAY EVENING...FLOW ACROSS THE REGION WILL BE ZONAL TO SLIGHTLY WEST SOUTHWESTERLY AS TODAY/S WIND MAKER EJECTS INTO THE GREAT LAKES. TROUGH OUT WEST CONTINUES TO DEEPEN AND APPROACH LATE MONDAY NIGHT. FLOW BECOMES NORTHWESTERLY BY WEDNESDAY WITH AN EMBEDDED TROUGH DUE IN ON THURSDAY AND ANOTHER TROUGH DIGGING INTO THE SOUTHWEST BY FRIDAY THOUGH MORE LATITUDINALLY ORIENTED THAN THE EARLY WEEK SYSTEM. RIDGING BUILDS OUT WEST WITH STRONG NNW FLOW WITH DECENT COLD AIR ADVECTION. COLD FRONT SHOULD FINALLY MAKE IT INTO THE AREA SUNDAY EVENING WITH WINDS BECOMING MORE OR LESS EASTERLY AND REMAINING IN FAVORABLE UPSLOPE REGIME FOR MOISTURE ADVECTION. NAM/GFS/ECM HAVE COME INTO GOOD AGREEMENT WITH SOME FAIRLY SUBSTANTIVE MOISTURE ADVECTION MONDAY EVENING PERHAPS MAKING IT A BIT FURTHER WEST THAN EARLIER THOUGHT. NEVERTHELESS...GENERAL TRENDS IN THE FORECAST REMAIN INSOFAR AS MOISTURE GOES...BUT...WITH THE GREATER MOISTURE...PRECIPITATION PHASE IS A BIT LESS CERTAIN WITH PHASE REMAINING LIQUID UNTIL WRAP AROUND ON THE BACK SIDE OF THE LOW...WITH LOWER TEMPS. GIVEN THIS FAIRLY RADICAL CHANGE THIS RUN...WILL HOLD OFF ON MAKING MAJOR CHANGES TO ONGOING FORECAST FOR NOW. INTO WEDNESDAY...DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION AND START A WARMING TREND AFTER BOTTOMING OUT ON TUESDAY. THOUGH WINDS BACK TO SOUTHWESTERLY ON WEDNESDAY...COLD FRONT IN WEDNESDAY NIGHT/THURSDAY MORNING WILL USHER IN BREEZY NORTHERLY WINDS ONCE AGAIN WITH YET COOLER AIR SURGING SOUTHWARD INTO FRIDAY WITH DRY WEATHER TO PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 53 20 50 24 / 0 0 0 10 40 TULIA 28 57 26 51 26 / 10 0 0 10 40 PLAINVIEW 29 58 24 54 26 / 10 0 0 0 40 LEVELLAND 29 59 24 57 24 / 0 0 0 0 20 LUBBOCK 31 60 23 57 26 / 10 0 0 0 20 DENVER CITY 25 59 29 58 30 / 0 0 0 0 20 BROWNFIELD 29 60 24 59 28 / 0 0 0 0 20 CHILDRESS 36 65 26 56 27 / 50 0 0 0 40 SPUR 36 64 29 59 31 / 30 0 0 0 20 ASPERMONT 40 66 30 62 36 / 40 0 0 0 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/23
Hazardous weather outlook, Feb 9, 8:01 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 801 PM CST SAT FEB 9 2013 TXZ021>044-110215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 801 PM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS THIS EVENING UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH SUNDAY AND MONDAY. ON TUESDAY...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN PORTIONS OF THE TEXAS SOUTH PLAINS AND ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 9, 5:57 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
557 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM NON-TSTM WND GST 2 NE FRIONA 34.66N 102.70W
02/09/2013 M58 MPH PARMER TX MESONET
RECORDED BY THE WEST TEXAS MESONET. ALSO GUSTED TO 58
MPH AT 530 PM
&&
EVENT NUMBER LUB1300001
GDSSpecial weather statement, Feb 9, 8:18 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CST SAT FEB 9 2013
TXZ024-025-030-031-100245-
BRISCOE-FLOYD-HALL-MOTLEY-
818 PM CST SAT FEB 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST FLOYD...NORTHWEST
MOTLEY...HALL AND EASTERN BRISCOE COUNTIES...
AT 813 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS FROM NEAR FLOYDADA...TO NEAR
BRICE...IN NORTHWEST HALL COUNTY. THESE STORMS WERE MOVING NORTHEAST
AROUND 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3474 10041 3440 10052 3415 10052 3390 10136
3425 10130 3475 10091 3475 10042
TIME...MOT...LOC 0216Z 245DEG 42KT 3428 10106
MRCLocal storm report, Feb 9, 8:38 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CST SAT FEB 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL TURKEY 34.39N 100.90W
02/09/2013 E1.00 INCH HALL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1300002
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:18 PM CST | Special Weather Statement | LUB | Floyd, Hall | 27 min |
| Feb 9, 8:28 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 32 min |
| Feb 9, 9:02 PM CST | Special Weather Statement | LUB | Motley | 28 min |
| Feb 9, 9:25 PM CST | Severe Thunderstorm Warning | LUB | Childress | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.